Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Contiguity relations for generalized hypergeometric functions


Authors: Alan Adolphson and Bernard Dwork
Journal: Trans. Amer. Math. Soc. 347 (1995), 615-625
MSC: Primary 33C20; Secondary 33C80
MathSciNet review: 1283535
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is well known that the hypergeometric functions

$\displaystyle _2{F_1}(\alpha \pm 1,\beta ,\gamma ;t),{\quad _2}{F_1}(\alpha ,\beta \pm 1,\gamma ;t),{\quad _2}{F_1}(\alpha ,\beta ,\gamma \pm 1;t),$

which are contiguous to $ _2{F_1}(\alpha ,\beta ,\gamma ;t)$, can be expressed in terms of

$\displaystyle _2{F_1}(\alpha ,\beta ,\gamma ;t)\quad {\text{and}}{\quad _2}F_1^\prime (\alpha ,\beta ,\gamma ;t).$

We explain how to derive analogous formulas for generalized hypergeometric functions. Our main point is that such relations can be deduced from the geometry of the cone associated in a recent paper by B. Dwork and F. Loeser to a generalized hypergeometric series.

References [Enhancements On Off] (What's this?)

  • [1] B. Dwork, Cohomological interpretation of hypergeometric series, Rend. Sem. Mat. Univ. Padova 90 (1993), 239–263. MR 1257141 (96f:33009)
  • [2] B. Dwork and F. Loeser, Hypergeometric series, Japan. J. Math. (N.S.) 19 (1993), no. 1, 81–129. MR 1231511 (95f:33013)
  • [3] -, Hypergeometric functions and series as periods of exponential modules, Perspectives in Mathematics, Academic Press (to appear).
  • [4] A. Erdélyi, W. Magnus, F. Oberhettinger, and F. Tricomi, Higher transcendental functions, Vol. 1, McGraw-Hill, New York, 1953.
  • [5] E. Horikawa, Transformations and contiguity relations for Gelfand's hypergeometric functions, preprint, Tokyo University.
  • [6] E. G. C. Poole, Introduction to the theory of linear differential equations, Oxford Univ. Press, London and New York, 1936.
  • [7] Takeshi Sasaki, Contiguity relations of Aomoto-Gel′fand hypergeometric functions and applications to Appell’s system 𝐹₃ and Goursat’s system ₃𝐹₂, SIAM J. Math. Anal. 22 (1991), no. 3, 821–846. MR 1091686 (92i:33013), http://dx.doi.org/10.1137/0522052

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 33C20, 33C80

Retrieve articles in all journals with MSC: 33C20, 33C80


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1995-1283535-4
PII: S 0002-9947(1995)1283535-4
Article copyright: © Copyright 1995 American Mathematical Society